Does Going Off Wellbutrin Cause Weight Gain?

Question

Asked by Inquisitive29

Does Going Off Wellbutrin Cause Weight Gain?

I have been taking Wellbutrin for almost two years, and I have recently been weaned off the drug. In that time, I've gained 10 lbs, despite my working out every day. I have never gained weight at this rapid pace before no matter what I have been eating. Is this a normal side effect of going off the drug?

Answer

I know that a lot of people either maintain their weight or else lose weight while taking Wellbutrin, though after doing some research, it seems that others have also experienced weight gain after they've stopped taking it.  For reference, you might have a look at a discussion here.

I would strongly suggest that you talk to your doctor about your weight gain and what can be done. You could also be experiencing some kind of underlying medical issue that's contributing to your weight gain, and it's best to have your doctor check you out.

Here are some articles you might find useful in the meantime: Five Tips to Health at Any Size

Nutrition Label Reading 101 Part 1 - The HealthGal Way

Nutrition Label Reading 101 Part 2 - Sodium, Fats, and Serving Size

Answered by Merely Me